Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could All Over The Body Itching Be Due To Allergy?

Have dealt with dermatitis as diagnosed by Dermatologist for several months. Have tried each o/c cream, lotion, and steroid cream as prescribed. Have used Zyrtec, Atarax. Nothing relieves SEVERE itching from neck to ankles. Could this be an allergy instead?
White female, 74 yrs old, Pravastatin, atenolol/chlorthalidone, potassium chloride ; and several vitamins incl. fish oil and drink water
Wed, 4 Mar 2015
Report Abuse
General & Family Physician 's  Response
Hi,
Itching from neck to ankle since long time could be due to subcutaneous candidiasis, a topic dermatitis, allergic reactions,urticaria or hives, or some medical disorders like DM,jaundice, uremia etc.
As you are already consulted several times to dermatologist but no clear diagnosis yet.
You must try antifungal oral medications once with the help of dermatologist with other supportive treatment.Also you can take immunoglobulins with consultation of dermatologist.
If still no diagnosis or cure then it would be advisable to consult physician to rule out any medical disorders since you are taking antihypertensive,hypolipidemics with some vitamins.
You can go for allergic testing of food and other substances but they are not such reliable.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Pravastatin


Could All Over The Body Itching Be Due To Allergy?

Hi, Itching from neck to ankle since long time could be due to subcutaneous candidiasis, a topic dermatitis, allergic reactions,urticaria or hives, or some medical disorders like DM,jaundice, uremia etc. As you are already consulted several times to dermatologist but no clear diagnosis yet. You must try antifungal oral medications once with the help of dermatologist with other supportive treatment.Also you can take immunoglobulins with consultation of dermatologist. If still no diagnosis or cure then it would be advisable to consult physician to rule out any medical disorders since you are taking antihypertensive,hypolipidemics with some vitamins. You can go for allergic testing of food and other substances but they are not such reliable.